MAUDE Adverse Event Report: ST. WENDEL AG FX CORAL FX80 HF 24/CS 1.8SA STEAM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

ST. WENDEL AG FX CORAL FX80 HF 24/CS 1.8SA STEAM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number F00012970
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between hd therapy utilizing the fx coral fx80 hf dialyzer, and the serious adverse events of two blood leak events, resulting in blood loss and the early termination of treatment.The clinical manager attributed the cause of the serious adverse events to an internal blood leak within the fx coral fx80 hf dialyzer.As stated in the instructions for use, the dialyzer should only be used in conjunction with a blood leak detector and a net fluid removal monitoring system on the hemodialysis device dialyzers may leak resulting in patient blood loss.In the event of a blood leak during dialysis, the health care provider should respond according to the facility¿s established protocol.Based on the information available, the fx coral fx80 hf dialyzer cannot be disassociated from the serious adverse events.While no manufacturing defect or damage was reported during set-up, the serious adverse events did occur during hd therapy while utilizing the fx coral fx80 hf dialyzer.Furthermore, given the blood loss and no manufacturer evaluation/investigation of the fx coral fx80 hf dialyzer, this clinical investigation cannot be excluded from playing causal or contributory role in the serious adverse events.Should additional information become available, the file will be reassessed and the need for a revised clinical investigation will be evaluated.Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
On (b)(6) 2026, fresenius received a product complaint form regarding this patient with end stage renal disease (esrd) on hemodialysis (hd) utilizing a fx coral fx80 hf dialyzer for renal replacement therapy (rrt) reportedly experienced two blood leak events on (b)(6) 2026.The product complaint form (completed by the clinical manager) revealed an internal dialyzer blood leak occurred approximately 1.5 hours into the patient¿s hd treatment.The patient was dialyzed on a fresenius 5008x hemodialysis system, which reportedly alarmed appropriately when the initial blood leak occurred.The patient¿s blood was not returned, resulting in an estimated blood loss (ebl) of approximately 300 ml.The patient¿s treatment was restarted on a separate fresenius 5008x hemodialysis system, utilizing new supplies.Approximately 30 minutes after the initiation of the second treatment, another internal dialyzer blood leak occurred (separate lot number).Again, the fresenius 5008x hemodialysis system alarmed appropriately, and the patient had an additional ebl of approximately 300 ml (total ebl = 600 ml).The patient did not complete treatment on 11/mar/20265, missing a total of 3.75 hours of treatment.There was no medical intervention required; however, the patient did require an additional treatment the following day.The complaint devices were reported to be available to be returned to the manufacturer for evaluation.
 
Event or Problem Description
On 11/mar/2026, fresenius received a product complaint form regarding this 52-year-old male patient with end stage renal disease (esrd) on hemodialysis (hd) utilizing a fx coral fx80 hf dialyzer for renal replacement therapy (rrt) since 2021, that reportedly experienced two blood leak events on (b)(6) 2026.The product complaint form (completed by the clinical manager) revealed an internal dialyzer blood leak occurred approximately 1.5 hours into the patient¿s hd treatment (9:00 am).The patient was dialyzed on a fresenius 5008x hemodialysis system, which reportedly alarmed appropriately when the initial blood leak occurred (verified via blood leak test strip).The patient¿s blood was not returned, resulting in an estimated blood loss (ebl) of approximately 300 ml.The patient¿s treatment was restarted on a separate fresenius 5008x hemodialysis system, utilizing new supplies.Approximately 30 minutes after the initiation of the second treatment, another internal dialyzer blood leak occurred (separate lot number).Again, the fresenius 5008x hemodialysis system alarmed appropriately (verified via blood leak test strip), and the patient had an additional ebl of approximately 300 ml (total ebl = 600 ml).The patient did not complete treatment on (b)(6) 2026, missing a total of 3.75 hours of treatment.Although no medical intervention was required, post event hematological studies revealed the patient¿s hemoglobin dropped (result not provided) following the blood loss event.However, the patient was asymptomatic and did not require any medical intervention beyond undergoing an abbreviated hd treatment on (b)(6) 2026 to remove fluid.It should be noted that no visible damage was noted on either dialyzer.
 
Additional Manufacturer Narrative
Additional information: a1, a4, b5, b7, h10 concomitant products, plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
On 11/mar/2026, fresenius received a product complaint form regarding this patient with end stage renal disease (esrd) on hemodialysis (hd) utilizing a fx coral fx80 hf dialyzer for renal replacement therapy (rrt) reportedly experienced two blood leak events on (b)(6) 2026.The product complaint form (completed by the clinical manager) revealed an internal dialyzer blood leak occurred approximately 1.5 hours into the patient¿s hd treatment.The patient was dialyzed on a fresenius 5008x hemodialysis system, which reportedly alarmed appropriately when the initial blood leak occurred.The patient¿s blood was not returned, resulting in an estimated blood loss (ebl) of approximately 300 ml.The patient¿s treatment was restarted on a separate fresenius 5008x hemodialysis system, utilizing new supplies.Approximately 30 minutes after the initiation of the second treatment, another internal dialyzer blood leak occurred (separate lot number).Again, the fresenius 5008x hemodialysis system alarmed appropriately, and the patient had an additional ebl of approximately 300 ml (total ebl = 600 ml).The patient did not complete treatment on (b)(6) 2026, missing a total of 3.75 hours of treatment.There was no medical intervention required; however, the patient did require an additional treatment the following day.The complaint devices were reported to be available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Corrected information: d4 lot number.
 
Event or Problem Description
On 11/mar/2026, fresenius received a product complaint form regarding this 52-year-old male patient with end stage renal disease (esrd) on hemodialysis (hd) utilizing a fx coral fx80 hf dialyzer for renal replacement therapy (rrt) since 2021, that reportedly experienced two blood leak events on (b)(6) 2026.The product complaint form (completed by the clinical manager) revealed an internal dialyzer blood leak occurred approximately 1.5 hours into the patient¿s hd treatment (9:00 am).The patient was dialyzed on a fresenius 5008x hemodialysis system, which reportedly alarmed appropriately when the initial blood leak occurred (verified via blood leak test strip).The patient¿s blood was not returned, resulting in an estimated blood loss (ebl) of approximately 300 ml.The patient¿s treatment was restarted on a separate fresenius 5008x hemodialysis system, utilizing new supplies.Approximately 30 minutes after the initiation of the second treatment, another internal dialyzer blood leak occurred (separate lot number).Again, the fresenius 5008x hemodialysis system alarmed appropriately (verified via blood leak test strip), and the patient had an additional ebl of approximately 300 ml (total ebl = 600 ml).The patient did not complete treatment on (b)(6) 20265, missing a total of 3.75 hours of treatment.Although no medical intervention was required, post event hematological studies revealed the patient¿s hemoglobin dropped (result not provided) following the blood loss event.However, the patient was asymptomatic and did not require any medical intervention beyond undergoing an abbreviated hd treatment on (b)(6) 2026 to remove fluid.It should be noted that no visible damage was noted on either dialyzer.
 
Additional Manufacturer Narrative
Plant investigation: the complaint device was returned to the manufacturer for physical evaluation.Visual examination and a tightness test of the sample did not confirm the reported failure.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one approved temporary deviation notice (dn) reported on the lot which was unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was not able to confirm the reported event.

Brand Name
FX CORAL FX80 HF 24/CS 1.8SA STEAM
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
ST. WENDEL AG
st. wendel plant
frankfurter str. 6-8
st. wendel 66606
GM  66606
Manufacturer (Section G)
ST. WENDEL AG
st. wendel plant
frankfurter str. 6-8
st. wendel 66606
GM   66606
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24649917
Report Number3002807005-2026-00024
Device Sequence Number10168702
Product Code KDI
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K243874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF00012970
Device Lot NumberG8FG23100
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer03/23/2026
03/25/2026
05/26/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date03/23/2026
03/26/2026
05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS HEMODIALYSIS MACHINE; FRESENIUS HEMODIALYSIS MACHINE; FRESENIUS HEMODIALYSIS MACHINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight233 LB